How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Christy Hammond Your Own Question
Christy Hammond
Christy Hammond, Bachelor of Science in Nursing
Category: Health
Satisfied Customers: 1529
Experience:  I have a B.S.N and more than 10 years of training and experience in patient care and education
Type Your Health Question Here...
Christy Hammond is online now
A new question is answered every 9 seconds

I have ahd a problem with my eye feeling like there is sand ...

This answer was rated:

I have ahd a problem with my eye feeling like there is sand or something in it off and on ever few days. All of a sudden today it is real bad and watering and one side of my nose is running. Both are running real bad. Also the other problem I had with my throat I went to a doctor and he said my lymph glands on the back of my throat is swollen. Becasue of the sinus problems? He didn't explain that very well or give me anything for it. Do you think he was right?I dodn't know you had lymph glands on the back wall of your throat. Thanks for any help.
Lymph nodes in the neck can swell for several reasons, the most common being a bacterial or viral infection or allergies. They are part of the immune system and can swell any time the system is activated. If you do not have a fever, or painful swelling or pressure in the sinus areas, you are most likely suffering allergic rhinnitis. This would explain the gritty feeling in your eyes as well. An anti histamine, such as Benadryl, can help relieve symptoms. Minimizing enviornmental allergens can help as well. Change furnace filters, change vaccuum bags, and clean anywhere you can see dust or mold. Avoid smoke of any kind. Use a cool mist vaporizer at night. During the day you may switch to a non-drowsy antihistamine like Claritin or Zyrtec. If you develop new symptoms such as fever or painful or difficult swallowing or green mucous when blowing your nose, see your Doctor again-it may be a sinus or throat infection.
Customer: replied 9 years ago.
I have had sinus problems lately. I had a terrible sinus headache a couple of days ago. But my eyes wouldn't be from this would it? I have felt this problem in my eye ever few days but today it is much worse and doesn't go away. My eyes are watering real bad and it hurts in the corner and my nose is running.
Customer: replied 9 years ago.
and I can't take most antihistimines as I have MVP and arrithmias .
You will have to call your Physician, but there are alternatives to antihistamines.

Zicam Allergy Relief is an over-the-counter homeopathic nasal gel that provides safe and effective relief from the symptoms of hay fever and other upper respiratory allergies. It is considered very safe, with no reported side effects. However, because of your condition you should not start even this product without double checking with your Doctor.

Intranasal corticosteroids are very effective, and a good alternative to antihistamine for allergies. It is prescription only.

Over-the-counter eye drops from Similasan can help relieve allergy symptoms as well

Use cold compresses instead of warm to reduce inflammation
Customer: replied 9 years ago.
Don't you think I ham having sinus problems instead of allergies? I took a antibiotic for a couple of weeks and it got better.But the bump on the back of my throat the doctor said was a lymph gland becasue of the sinus I am having. Don't you agree with that?He never told me these things i can take insted of antihistimines. Thanks so much for that. I think sometimes doctors don't take the time to really talk to you.
Time constraint and apathy can be a problem! You (or your Doctor) are the best judge of sinus infection vs. allergy. Looking at your mucous, if it is thick and yellow or green this is a sign that it contains bacteria. If you run even a low grade fever, this is sign of infection as well. Mucous that is clear or watery on the other hand would signify an allergic rhinnitis. It is possible you have both, which would explain the difficulty finding total relief. Allergy related irritation of the membranes can make you more prone to infection as well. If you feel it is an infection try a course of antibiotics, but when it is completed follow up with the allergy treatments we discussed. Maybe you will finally have long term relief. I hope this is helpful, please let me know if I can answer any other questions. Hope you feel better soon.
Customer: replied 9 years ago.
ok, thanks for explaining. i do want to ask one thing. One doctor I went too said the blister like bump on the back wall of my throat was from sinis drainage, the other one said it was from a lymp gland just swollen. Which one is right do you think? I think you may be right and maybe i HAVE BOTH THINGS. I will try those things we talked about if you are sure I want have any problems with my heart skipping because of them. It has happened so much it scares me to take anything so i just suffer.
As I said, you will need to talk to your Doctor before trying any new medication, even the over the counter remedies. This is an important precaution for any one with an arrhythmia, or taking heart medication. You should be able to reach his on call partner by phone tomorrow to verify that you can safely use Zicam. I think you should have the blister and your symptoms checked by a Docotr and possibly try a round of antibiotics. A blister would be more of a sign of infection, as opposed to just swelling of the tissues.
Customer: replied 9 years ago.
I went to two different doctors. One just last week and he said it was my lymph glands. My regulr doctor I have been too three times altely and he said the blister was caused by drainage from sinus and antibiotics woudn't help. It is still there after a month. So I really don't know what to do.
If the blister is due to irritation then the answer is dring up the secretions. Call your Doctor and explain your dilemma with antihistamines so he can recommend an alternative. He may provide a prescription alternative and you can ask him about the Zicam, possibly Mucinex (an expectorant that also this mucous secretions and may facilitate drainage), or even an atypical, nonsedating antihistamine like Claritin (do not take without Doctor recommendation). Drying up the drainage will allow the blister to heal. If it doesn't heal, then you'll have to return to the Doctor and explain that the blister and symptoms have lasted over a month.
Christy Hammond and 2 other Health Specialists are ready to help you